Alert archive / South Dakota / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Sioux Falls, SD

June 10, 201515 counties in South Dakota; 6 counties in Minnesota; 11 counties in Iowa

NWS Sioux Falls, SD issued this flash flood watch at Jun 10, 2015, 2:42 PM CDT for 15 counties in South Dakota; 6 counties in Minnesota; 11 counties in Iowa. It took effect at Jun 10, 2015, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2015, 2:42 PM CDT (19:42 UTC)
In effect from
Jun 10, 2015, 10:00 PM CDT
Expired
Jun 11, 2015, 9:54 AM CDT
In force
12 hr
Issued by
NWS Sioux Falls, SD
Flood severity
None
All 32 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 34 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WGUS63 KFSD 101942
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
242 PM CDT WED JUN 10 2015

IAZ001>003-012>014-020-021-MNZ080-081-089-090-097-098-SDZ055-056-
059>071-110345-
/O.NEW.KFSD.FF.A.0002.150611T0300Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
242 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST 
  MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... 
  IN NORTHWEST IOWA...CHEROKEE...CLAY IA...DICKINSON...LYON IA...
  O'BRIEN...OSCEOLA...PLYMOUTH AND SIOUX. IN SOUTHWEST 
  MINNESOTA...COTTONWOOD...JACKSON...MURRAY...NOBLES... 
  PIPESTONE AND ROCK. IN SOUTH DAKOTA...BON HOMME...CHARLES 
  MIX...CLAY SD...DAVISON...DOUGLAS...HANSON...HUTCHINSON... 
  LAKE...LINCOLN SD...MCCOOK...MINNEHAHA...MOODY...TURNER... 
  UNION AND YANKTON. 

* FROM 10 PM CDT THIS EVENING THROUGH THURSDAY EVENING

* RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AND
  CONTINUE THROUGH THURSDAY. THE RAIN WILL BE HEAVY AT TIMES WITH
  AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIEST RAIN SHOULD COME
  TO AN END BY THURSDAY AFTERNOON.

* AREA STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED
  BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND
  CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
797 
WGUS63 KFSD 110302
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1002 PM CDT WED JUN 10 2015

IAZ001>003-012>014-020-021-MNZ080-081-089-090-097-098-SDZ055-056-
059>071-111115-
/O.CON.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1002 PM CDT WED JUN 10 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...
  CHEROKEE...CLAY IA...DICKINSON...LYON IA...O'BRIEN...OSCEOLA...
  PLYMOUTH AND SIOUX. IN SOUTHWEST MINNESOTA...COTTONWOOD...
  JACKSON...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH
  DAKOTA...BON HOMME...CHARLES MIX...CLAY SD...DAVISON...
  DOUGLAS...HANSON...HUTCHINSON...LAKE...LINCOLN SD...MCCOOK...
  MINNEHAHA...MOODY...TURNER...UNION AND YANKTON.

* THROUGH THURSDAY EVENING

* RAIN AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AND 
  CONTINUE THROUGH THURSDAY. THE RAIN WILL BE HEAVY AT TIMES 
  WITH AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THE HEAVIEST RAIN 
  SHOULD COME TO AN END BY THURSDAY AFTERNOON. 

* AREA STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED 
  BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND 
  CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
802 
WGUS63 KFSD 110839
FFAFSD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
339 AM CDT THU JUN 11 2015


IAZ001-002-012-013-020-MNZ080-081-089-090-097-098-SDZ055-056-
059>071-110945-
/O.CAN.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-LAKE-MOODY-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON...
HARTLEY...SANBORN...LE MARS...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...MADISON...FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...
SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
339 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST
MINNESOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. 

WHILE LIGHT RAIN WILL OCCUR THIS MORNING...HEAVY RAINFALL IS NO
LONGER EXPECTED ACROSS THE AREA. THEREFORE...FLASH FLOODING IS NO
LONGER FORECAST TO OCCUR.

$$

IAZ022-031-032-111645-
/O.EXA.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUENA VISTA-WOODBURY-IDA-
INCLUDING THE CITIES OF...STORM LAKE...SIOUX CITY...IDA GROVE...
HOLSTEIN...BATTLE CREEK
339 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST IOWA... 
  INCLUDING THE FOLLOWING AREAS...BUENA VISTA...IDA AND 
  WOODBURY. 

* THROUGH THIS EVENING

* RAIN AND WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS
  AFTERNOON. RAIN MAY BE HEAVY AT TIMES WITH 1 TO 2 INCHES OF RAIN
  POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY
  AFTERNOON.

* AREA STREAMS AND CREEKS MAY CLIMB TO AND EXCEED BANKFULL. LOW
  WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE
  POTENTIALLY DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ003-014-021-111645-
/O.CON.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON-CLAY IA-CHEROKEE-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...CHEROKEE
339 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST IOWA...INCLUDING THE FOLLOWING AREAS... 
  CHEROKEE...CLAY IA AND DICKINSON. 

* THROUGH THIS EVENING

* RAIN AND WITH EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS
  AFTERNOON. THE RAIN MAY BE HEAVY AT TIMES WITH AMOUNTS OF 1 TO 2 INCHES
  POSSIBLE. THE HEAVIEST RAIN SHOULD COME TO AN END BY THURSDAY
  AFTERNOON.

* AREA STREAMS AND CREEKS CLIMB TO AND EXCEED BANKFULL. LOW WATER
  SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY
  DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SCHUMACHER
734 
WGUS63 KFSD 111454
FFAFSD

FLOOD WATCH
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 AM CDT THU JUN 11 2015

IAZ003-014-021-022-031-032-111600-
/O.CAN.KFSD.FF.A.0002.000000T0000Z-150612T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SPENCER...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
HOLSTEIN...BATTLE CREEK
954 AM CDT THU JUN 11 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST IOWA HAS BEEN
CANCELLED. WHILE ADDITIONAL RAINFALL WILL BE LIKELY THROUGHOUT THE
DAY RAINFALL THAT WOULD CAUSE FLASH FLOODING IS NO LONGER
ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 6:32 AM CDT, 8 hours 10 minutes earlier.

Area forecast discussion, Jun 10, 6:32 AM CDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
632 AM CDT WED JUN 10 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM CDT WED JUN 10 2015

SUBTLE 850 MB SHORTWAVE DROPPING SOUTHEAST INTO NORTHWEST IOWA WILL
PROVIDE JUST ENOUGH LIFT FOR A FEW HIGH BASED GARDEN VARIETY
THUNDERSHOWERS THROUGH THE NEXT FEW HOURS.

MOSTLY SUNNY SKIES ARE EXPECTED THIS MORNING AND MUCH OF THE
AFTERNOON. BY THIS AFTERNOON...UPPER LEVEL FLOW WILL BEGIN STREAMING
MOISTURE INTO THE CENTRAL PLAINS AHEAD OF A BROAD POSITIVELY TILTED
TROUGH CHURNING OVER THE DESERT SOUTHWEST AND INTERMOUNTAIN WEST.
WITH THE REMNANTS OF A FORMER TROPICAL SYSTEM HEADING ONSHORE IN
CALIFORNIA...MOISTURE IS PARTICULARLY ABUNDANT WITH THIS SYSTEM.
UPSLOPE CONVECTION IN THE HIGH PLAINS WILL KEEP THUNDERSTORM
ACTIVITY LARGELY WEST OF THE FORECAST AREA TODAY. HOWEVER...A VORT
MAX TRACKS INTO CENTRAL HIGH PLAINS THIS EVENING AND SLOWLY NOSES
INTO THE WESTERN FORECAST AREA OVERNIGHT.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO BE MAINLY CONFINED TO
THE MISSOURI VALLEY AND AREAS WEST OF THE JAMES RIVER THIS EVENING
AND WITH THE MORE WIDESPREAD ACTIVITY SPREADING NORTHEAST AFTER
MIDNIGHT AS THE LOW LEVEL JET INTENSIFIES OVER THE FORECAST AREA.
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.75 INCHES IN OUR
SOUTH LATE TONIGHT...NETTING SOME LOCALLY VERY HEAVY RAINFALL RATES.
THE SEVERE THREAT LOOKS VERY MARGINAL AND LARGELY CONFINED TO THE
MISSOURI VALLEY WHERE EFFECTIVE SHEAR IS STRONG AND ELEVATED CAPE
VALUES MAY REACH AROUND 1000 J/KG IN THE EARLY MORNING HOURS. THE
PRIMARY THREAT WOULD BE QUARTER SIZED HAIL AND GUSTS TO 65 MPH.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 342 AM CDT WED JUN 10 2015

VERY ACTIVE START TO THE LONG TERM WITH POTENTIAL FLOODING ISSUES
THURSDAY AND THURSDAY NIGHT...AND THIS IS THE PRIMARY FOCUS OF
THE FORECAST

MODEL CONSENSUS IS VERY GOOD FOR THURSDAY AND THURSDAY NIGHT IN
THE LARGE SCALE. ALL MODELS AGREE A 300 MB JET WILL MOVE ACROSS
NORTH DAKOTA AND INTO MN BY THURSDAY AFTERNOON AND THEN CONTINUE
EAST INTO THE NORTHERN GREAT LAKES. THIS PUTS MUCH OF THE FORECAST
AREA IN THE RIGHT ENTRANCE OF THE JET. AT THE SAME TIME...A VERY
COMPACT POTENTIAL VORTICITY ANOMALY IS EXPECTED TO MOVE ACROSS
NEBRASKA AND INTO NORTHERN IOWA AND SOUTHERN MINNESOTA. AS A
RESULT...THERE IS STRONG LARGE SCALE FORCING FOR ASCENT ACROSS
MUCH OF THE FORECAST AREA...BUT ESPECIALLY ALONG AND NORTH OF
INTERSTATE 90...INTO THURSDAY EVENING. AT THE SAME TIME...A VERY
STRONG LOW LEVEL FRONT WILL BE SITUATION FROM NEAR YKN ENE ALONG
THE MN AND IOWA BORDER. GOING SOUTH OF THE BOUNDARY...INSTABILITY
INCREASES OVER ERN NEBRASKA AND SOUTHERN IOWA. SO EXPECT A BALANCE
BETWEEN THE STRONG SYNOPTIC SCALE FORCING ALONG/NORTH OF I90 AND
THE INSTABILITY ALONG AND SOUTH OF HWY 20. THIS PUTS THE FOCUS FOR
THE BEST LIFT NEAR THE 925 MB BOUNDARY FRONT YKN TO MJQ. AS FOR
MOISTURE...PRECIPITABLE WATER IS EXPECTED TO BE FROM 1.5 TO 2
INCHES FOR MUCH OF THE DAY. EVEN FOR KOAX...THIS IS 150 TO 190
PERCENT ABOVE NORMAL AND PUTS PWS NEAR RECORDS FOR MID JUNE. THIS
IS REALLY A SET UP FOR A SIGNIFICANT RAINFALL EVENT WITH THE
POTENTIAL FOR FLASH FLOODING AND POTENTIAL IMPACTS TO AREA RIVERS.

BASED UPON THE LIFT...INSTABILITY...AND MOISTURE SEE NO REASON TO
DOUBT MODEL CONSENSUS OF 3+ INCHES OF RAIN OVER PORTIONS OF THE
FORECAST AREA. IN FACT...WITH THE EXCEPTION OF THE ECMWF...THE
DETERMINISTIC MODELS HAVE 4 TO 6 INCHES OF RAIN IN PORTIONS OF SW
MN. BECAUSE INSTABILITY MAY RESULT IN CONVECTIVE DEVELOPMENT A
LITTLE FARTHER SOUTH HAVE FAVORED THE AXIS OF HEAVIEST RAINFALL
ALONG THE MINNESOTA AND IOWA STATE LINE. BUT GIVEN UNCERTAINTY
ASSOCIATED WITH CONVECTIVE DEVELOPMENT...THIS AXIS COULD BE
FARTHER NORTH EXTENDING ALONG A LINE FROM TRACY MN TO MADISON
SD...OR FARTHER SOUTH EXTENDING ALONG A LINE FROM VERMILLION SD TO
SPENCER IA. RATHER THAN FOCUS WHICH AREAS MAY RECEIVE 3 OR EVEN 4+
INCHES RAIN...BETTER TO PLAN FOR THE POTENTIAL OF SIGNIFICANT
RAINFALL...2 OR MORE INCHES...ANYWHERE EAST OF THE JAMES RIVER.

AT THIS TIME DID NOT ISSUE A FLASH FLOOD OR FLOOD WATCH AS THE
EVENT IS STILL 24 H AWAY WITH THERE STILL REMAINS THE ISSUE OF
EXACTLY WHERE IN THE FORECAST AREA RAINFALL WILL BE HEAVIEST.

THE OTHER CONCERN IS THE POTENTIAL FOR SEVERE WEATHER. AT THIS
POINT...THE ONLY RISK IS REALLY FOCUSED FROM SIOUX CITY TO STORM
LAKE AND EVEN THAT IS VERY CONDITIONAL. IT IS LIKELY CONVECTION
LATE TONIGHT AND THURSDAY MORNING WILL PREVENT THE WARM FRONT FROM
MAKING IT INTO NORTHWEST IOWA AND INSTEAD WILL STAY CLOSER TO I80
AS SHOWN BY THE NAM AND ECMWF. HOWEVER...SHOULD THE WARM FRONT BE
ABLE TO REACH SUX OR SLB...MODEL SOUNDINGS SHOW 0-6 KM BULK SHEAR
IN THE WARM SECTOR IS ALMOST 40 KTS WITH 0-1 KM BULK SHEAR
POSSIBILITY EXCEEDING 20 KTS. THIS WOULD MEAN THE POTENTIAL FOR
SUPERCELLS WITH HAIL. BUT THIS REALLY REQUIRES A BREAK IN
RAINFALL AND A LITTLE CLEARING WHICH WOULD INCREASE THE MLCAPES
ABOVE 1000 J/KG. WHILE THE EXPECTATION IS THAT MOST OF THE SEVERE
WEATHER WILL REMAIN SOUTH OF SIOUX CITY AND STORM LAKE DUE TO
CLOUD COVER AND RAIN...SHOULD THE SYSTEM CONTINUE TO SHIFT
NORTH...THE SEVERE WEATHER RISK WOULD INCREASE IN PARTS OF NW IA.

THE HEAVY RAIN WILL MOVE EAST OF THE AREA THURSDAY EVENING
ALTHOUGH LIGHT RAIN AND THUNDERSTORMS MAY CONTINUE INTO FRIDAY
MORNING WITH A WEAK MID LEVEL BOUNDARY EXTENDING WESTWARD FROM THE
LOW CENTER. EXCEPT FOR POTENTIAL CU DEVELOPMENT...FRIDAY AFTERNOON
LOOKS DRY WITH HIGHS BACK INTO THE 70S. ON FRIDAY NIGHT...HIGH
PRESSURE WILL MOVE OVER RESULTING IN LIGHT WINDS. WITH NEAR
SATURATED GROUNDS AND CLEAR SKIES POSSIBLE NORTH OF I90...FOG IS
POSSIBLE ALTHOUGH DID NOT INCLUDE IN THE FORECAST AT THIS TIME.
CLOUDS AND MOISTURE WITH THE NEXT UPPER LEVEL WAVE MOVING TOWARD
IOWA HAS SLOWED AND THEREFORE REMOVED POPS FOR LATER FRIDAY NIGHT.
LOWS FRIDAY NIGHT WILL BE IN THE 50S.

WITH THE SIGNIFICANT RAINFALL EXPECT THURSDAY AND THURSDAY
NIGHT...BASICALLY KEPT THE INITIALIZED FORECAST WHICH KEEPS LOW
CHANCES OF THUNDERSTORMS ACROSS THE AREA THROUGH TUESDAY.
TEMPERATURES WILL BE NEAR NORMAL THIS WEEKEND AND WARM BACK INTO
THE 80S BY TUESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 627 AM CDT WED JUN 10 2015

PREDOMINANT VFR CONDITIONS ARE EXPECTED THROUGH THE BULK OF THE TAF
PERIOD. AFTER 00Z THIS EVENING...SCATTERED THUNDERSTORMS WILL MOVE
INTO THE MISSOURI VALLEY AND BECOME WIDESPREAD AFTER MIDNIGHT. THE
EXACT TIMING OF THUNDERSTORMS IS TRICKY...BUT IT LOOKS LIKE THE
BEST POTENTIAL WILL BE AROUND 06Z TO 12Z AT THE TAF SITES.
TEMPORARY MVFR CONDITIONS CAN BE EXPECTED IN HEAVIER RAINFALL.
MODELS DO SUGGEST THAT MORE WIDESPREAD MVFR CEILINGS WILL DEVELOP
LATE IN THE TAF PERIOD NEAR THE MISSOURI VALLEY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...SCHUMACHER
AVIATION...
Hazardous weather outlook, Jun 10, 4:37 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
437 AM CDT WED JUN 10 2015

IAZ031-032-NEZ014-110945-
WOODBURY-IDA-DAKOTA-
437 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND
CONTINUE THROUGH THE NIGHT. AN ISOLATED STORM MAY PRODUCE QUARTER
SIZE AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. THESE
STORMS MAY PRODUCE HEAVY RAINFALL THAT MAY RESULT IN FLASH
FLOODING THROUGH THURSDAY EVENING. THERE IS ALSO THE POTENTIAL FOR
SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND THURSDAY EVENING.
THE PRIMARY THREAT FROM THESE STORMS WOULD BE LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

IAZ001>003-012>014-020>022-MNZ080-081-089-090-097-098-SDZ062-067-
110945-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-
MINNEHAHA-LINCOLN SD-
437 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY
EVENING. HEAVY RAIN...WITH THE POTENTIAL FOR FLASH FLOODING...IS
POSSIBLE WITH THESE STORMS. IN ADDITION...EXCESSIVE RAINFALL MAY
RESULT IN RISES ON LOCAL RIVERS AND STREAMS LATER THURSDAY
AFTERNOON AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MNZ071-072-SDZ038>040-052>056-058>061-065-066-110945-
LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-
MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-HUTCHINSON-TURNER-
437 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST OF THE JAMES
RIVER LATE THIS AFTERNOON AND SPREAD EAST INTO SOUTHWEST MINNESOTA
AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY
EVENING...ESPECIALLY ACROSS SOUTHWEST MINNESOTA. A FEW STORMS MAY
CONTAIN HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ013-SDZ050-057-063-064-068>071-110945-
DIXON-GREGORY-BRULE-CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD-
UNION-
437 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND CONTINUE THROUGH THE NIGHT. AN ISOLATED STORM MAY
PRODUCE QUARTER SIZE HAIL AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE DAY ON THURSDAY
AND INTO THURSDAY EVENING EAST OF YANKTON. A FEW STORMS MAY
PRODUCE HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

SCHUMACHER

In the hours before

Local storm report, Jun 10, 11:17 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 AM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             8 NNE HENDRICKS         44.62N 96.35W
06/09/2015  M1.25 INCH       LINCOLN            MN   PUBLIC

            SWATH OF NEARLY TOTAL CROP DAMAGE FROM NEAR
            SD STATE LINE TO NEAR ARCO, APPROXIMATELY 3
            MILES WIDE.

&&

CHAPMAN
Local storm report, Jun 10, 11:25 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             7 WNW PIPESTONE         44.05N 96.43W
06/09/2015  E0.88 INCH       PIPESTONE          MN   TRAINED SPOTTER

            DIME TO NICKEL HAIL

&&

CHAPMAN
Local storm report, Jun 10, 11:57 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1157 AM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             3 SSW WARD              44.11N 96.48W
06/09/2015  E0.88 INCH       MOODY              SD   TRAINED SPOTTER

&&

CHAPMAN
Local storm report, Jun 10, 12:01 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1201 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             7 WNW PIPESTONE         44.05N 96.44W
06/09/2015  E1.00 INCH       PIPESTONE          MN   PUBLIC

&&

CHAPMAN
Local storm report, Jun 10, 12:08 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1208 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             8 NNE HENDRICKS         44.62N 96.35W
06/09/2015  M1.25 INCH       LINCOLN            MN   PUBLIC

            SWATH OF NEARLY TOTAL CROP DAMAGE FROM NEAR
            SD STATE LINE TO NEAR ARCO, APPROXIMATELY 3
            MILES WIDE.

0605 PM     HAIL             4 NNE CARTHAGE          44.22N 97.67W
06/09/2015  E1.00 INCH       KINGSBURY          SD   TRAINED SPOTTER

0630 PM     TSTM WND DMG     CARTHAGE                44.17N 97.72W
06/09/2015                   MINER              SD   TRAINED SPOTTER

            TREES DOWN, BRANCHES DOWN, TELEPHONE POLES
            DOWN

0641 PM     TSTM WND GST     1 WNW LAKE BENTON       44.27N 96.32W
06/09/2015  M59 MPH          LINCOLN            MN   MESONET

0657 PM     HAIL             3 SSW WARD              44.11N 96.48W
06/09/2015  E0.88 INCH       MOODY              SD   TRAINED SPOTTER

0705 PM     HAIL             7 WNW PIPESTONE         44.05N 96.44W
06/09/2015  E1.00 INCH       PIPESTONE          MN   PUBLIC

0705 PM     TSTM WND GST     LAKE WILSON             43.99N 95.95W
06/09/2015  E60 MPH          MURRAY             MN   TRAINED SPOTTER

0706 PM     HAIL             7 WNW PIPESTONE         44.05N 96.43W
06/09/2015  E0.88 INCH       PIPESTONE          MN   TRAINED SPOTTER

            DIME TO NICKEL HAIL

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

Nearby

Flash Flood Watches in South Dakota, 2015Flash Flood Watches in Iowa, 2015Flash Flood Watches in Minnesota, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.